Loading...

marysch's Recent CancerCompass Activity

  • marysch has created a new message board discussion

    She died of GBM http://www.nytimes.com/2015/08/10/us/carolyn-kaelin-breast-cancer-surgeon-dies-at-54.html?emc=edit_bg_20150811&nl=booming&nlid=72476259

    August 11, 2015 view discussion
    • marysch has created a new message board discussion

      I haven't been here for a long long time. My husband died of GBM in July 2013. I just watched 60 minutes and it was all about this new procedure at Duke Univ in NC that injects the polio vaccine into the tumor and it cures people. It causes the tumors protective coating that puts up a barrier against the body's immune system to break down, so the immune system can destroy the tumor. This trial has been going on for 7...

      March 30, 2015 view discussion
      • marysch has replied to a post on the message board

        http://www.mdsbeacon.com/news/2013/05/03/questions-and-answers-vidaza-azacitidine-and-dacogen-decitabine/ Also read this...your chemo drug does reduce platelets

        December 02, 2014 view post
        • marysch has replied to a post on the message board

          http://www.webmd.com/dvt/guide-to-dvt-13/medications Diane Just a little something for you to read...if you do use Xarelto, just be sure you get frequent blood work..at least once a week since you are on a chemo drug as well. And maybe all chemo drugs do not cause platelets to lower. I just know the one my husband was on did. He was checked about 10 days before his big bleed and it must have been above 50,000. It...

          December 02, 2014 view post
          • marysch has replied to a post on the message board

            The bleed was in his abdomen , but yes it could have been anywhere I guess. The abdomen area though, may be more susceptible. I believe it was due to a combination of the Xarelto and the chemo pill temador. Both these pills lower platelets, hence bleeding. Wayfarin may have caused it also had he been on that, but as I understood from the ER Dr., the bleeding would have stopped as soon as he discontinued the Wayfari...

            November 23, 2014 view post
            • marysch has replied to a post on the message board

              One more thing....your chemo drug is different I assume. And the connection might not be as strong...ask the experts, but I'd at least get a second opinion. And remember some cardiologists as well as other Drs. push certain drugs that the pharmaceutical companies push to them. My husband also had to go off this drug for brain surgery, so that tells you something about the bleeding too.

              November 23, 2014 view post
              • marysch has replied to a post on the message board

                When a blood thinner is doing it's job, it is lowering the platelets, so the blood won't clot which is good. But if they get lowered too much, bleeding can occur and it won't coagulate and stop as the body normally would do. And serious results can happen like with my husband. Even taking aspirin thins the blood and you have to be careful of bleeding ulcers etc. so when this occurs with warfarin, once the medicine is...

                November 23, 2014 view post
                • marysch has replied to a post on the message board

                  Personally, I'd opt for the old standard, warfarin. It's cheaper and can be stopped quickly to reverse bleeding effects, plus the Drs are compelled to check weekly for platelet counts. The combo Xarelto and Temodar lowered his platelets to just about nothing. I'm not against blood thinners when needed and I've seen cases where people doing chemo and not on blood thinners got clots and embolisms, I'm just saying the w...

                  November 22, 2014 view post
                  • marysch has replied to a post on the message board

                    Glitzy, I'm so sorry for your loss. I'm not on here much anymore other than reading. I don't feel I have much to offer. It's so hard, but you will make it. You have youth on your side. Please take care of yourself....Mary

                    view post
                    • marysch has replied to a post on the message board

                      This is fabulous and beautifully written and so very true. Thank you

                      view post
                      Loading...
                      Load more activity
                      Loading more activity

                      About marysch

                      Caregiver
                      Brain Cancer
                      Cancer Treatments, Chemotherapy, Clinical Trials and Research, Radiation, Support, Emotional Support

                      Loving husband of 27 yrs dx with GBM in left frontal lobe Feb. of 2013. Did surgery and standard treatment. Was also on a blood thinner and the combination with temodar caused a large abdominal bleed, which he never really recovered from. He was doing well until this. He got weaker and stopped eating and had some brain swelling too. He passed July 6, 2013. I lost my soul mate and the love of my life. He was 68.

                      Here I am 4 months later and still miss him so. My life will never be the same and I'll never love another. He is truly my soulmate. I long to see him again. The people on this site are truly wonderful and without them I don't know what I would have done. This is much better than any hospice support group. I feel we are all so connected. Lost souls traveling the same but distant path never to meet but connected in thoughts and feelings.

                      We care about your feedback. Let us know how we can improve your CancerCompass experience.